Electron. J. Diff. Eqns., Vol. 2000(2000), No. 21, pp. 1-17.

Colombeau's theory and shock wave solutions for systems of PDEs

F. Villarreal

In this article we study the existence of shock wave solutions for systems of partial differential equations of hydrodynamics with viscosity in one space dimension in the context of Colombeau's theory of generalized functions. This study uses the equality in the strict sense and the association of generalized functions (that is the weak equality). The shock wave solutions are given in terms of generalized functions that have the classical Heaviside step function as macroscopic aspect. This means that solutions are sought in the form of sequences of regularizations to the Heaviside function that have to satisfy part of the equations in the strict sense and part of the equations in the sense of association.

Submitted January 13, 2000. Published March 12, 2000.
Math Subject Classifications: 46F99, 35G20.
Key Words: Shock wave solution, Generalized function, Distribution.

Show me the PDF file (210K), TEX file, and other files for this article.

Francisco Villarreal
Departamento de Matematica
15385-000, Ilha Solteira, Sao Paulo, Brazil
e-mail: villa@fqm.feis.unesp.br

Return to the EJDE web page